Alert archive / Connecticut / Flood Watches in 2014
Flood Watch 2, NWS New York, NY
NWS New York, NY issued this flood watch at Mar 28, 2014, 3:53 PM EDT for 4 counties in Connecticut; 4 counties in New Jersey; 4 counties in New York. It took effect at Mar 29, 2014, 8:00 PM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2014, 3:53 PM EDT (19:53 UTC)
- In effect from
- Mar 29, 2014, 8:00 PM EDT
- Expired
- Mar 30, 2014, 9:27 PM EDT
- In force
- 25 hr
- Issued by
- NWS New York, NY
- Flood severity
- None
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Passaic County, NJ, Union County, NJ, Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
624 WGUS61 KOKX 281953 FFAOKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 353 PM EDT FRI MAR 28 2014 ...HEAVY RAIN AND FLOODING ARE POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY... CTZ005>012-NJZ002-004-103>108-NYZ067>071-291000- /O.NEW.KOKX.FA.A.0002.140330T0400Z-140331T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 353 PM EDT FRI MAR 28 2014 ...FLOOD WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A * FLOOD WATCH FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND INTERIOR SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN SOUTHERN CONNECTICUT...FAIRFIELD...NEW HAVEN...MIDDLESEX AND NEW LONDON. IN NORTHEAST NEW JERSEY...BERGEN...PASSAIC...ESSEX...HUDSON AND UNION. IN SOUTHEAST NEW YORK...ORANGE...PUTNAM...ROCKLAND AND WESTCHESTER. * FROM LATE SATURDAY NIGHT THROUGH SUNDAY EVENING. * AS LOW PRESSURE MOVES UP THE COASTAL PLAIN ON SATURDAY...STEADY RAIN WILL MOVE INTO THE REGION BY SATURDAY AFTERNOON. THE RAIN SHOULD THEN BECOME HEAVY AT TIMES FROM SATURDAY NIGHT INTO SUNDAY MORNING. * RAINFALL OF 2 TO 3 INCHES AND LOCALLY UP TO 4 INCHES COULD CAUSE FLOODING OF SMALL STREAMS...AS WELL AS SIGNIFICANT URBAN AND POOR DRAINAGE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ GOODMAN
5 follow-up statements
803 WGUS61 KOKX 290806 FFAOKX FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 406 AM EDT SAT MAR 29 2014 ...HEAVY RAIN AND FLOODING ARE POSSIBLE LATE TONIGHT INTO SUNDAY... CTZ005>012-NJZ002-004-103>108-NYZ067>071-292115- /O.CON.KOKX.FA.A.0002.140330T0400Z-140331T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 406 AM EDT SAT MAR 29 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD...NORTHERN MIDDLESEX...NORTHERN NEW HAVEN...NORTHERN NEW LONDON... SOUTHERN FAIRFIELD...SOUTHERN MIDDLESEX...SOUTHERN NEW HAVEN AND SOUTHERN NEW LONDON. IN NORTHEAST NEW JERSEY...EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC...EASTERN UNION... WESTERN BERGEN...WESTERN ESSEX...WESTERN PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW YORK...NORTHERN WESTCHESTER...ORANGE... PUTNAM...ROCKLAND AND SOUTHERN WESTCHESTER. * FROM LATE TONIGHT THROUGH SUNDAY EVENING * AS LOW PRESSURE TRACKS FROM THE TENNESSEE VALLEY TODAY AND INTO THE MID ATLANTIC STATES BY THIS EVENING...STEADY RAIN WILL DEVELOP BY THIS AFTERNOON. THE RAIN SHOULD THEN BECOME HEAVY AT TIMES TONIGHT INTO SUNDAY MORNING. * RAINFALL AMOUNTS OF 2 TO 3 INCHES AND LOCALLY UP TO 4 INCHES COULD CAUSE FLOODING OF SMALL STREAMS...AS WELL AS SIGNIFICANT URBAN AND POOR DRAINAGE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
755 WGUS61 KOKX 291959 FFAOKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 359 PM EDT SAT MAR 29 2014 ...HEAVY RAIN AND FLOODING ARE POSSIBLE TONIGHT INTO LATE SUNDAY NIGHT... CTZ005>012-NJZ002-004-103>108-NYZ067>071-300900- /O.EXT.KOKX.FA.A.0002.140330T0000Z-140331T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 359 PM EDT SAT MAR 29 2014 ...FLOOD WATCH NOW IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE SUNDAY NIGHT... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD...NORTHERN MIDDLESEX...NORTHERN NEW HAVEN...NORTHERN NEW LONDON... SOUTHERN FAIRFIELD...SOUTHERN MIDDLESEX...SOUTHERN NEW HAVEN AND SOUTHERN NEW LONDON. IN NORTHEAST NEW JERSEY...EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC...EASTERN UNION... WESTERN BERGEN...WESTERN ESSEX...WESTERN PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW YORK...NORTHERN WESTCHESTER...ORANGE... PUTNAM...ROCKLAND AND SOUTHERN WESTCHESTER. * FROM 8 PM EDT THIS EVENING THROUGH LATE SUNDAY NIGHT. * AS LOW PRESSURE TRACKS INTO THE MID ATLANTIC STATES BY THIS EVENING...STEADY RAIN WILL BECOME HEAVY AT TIMES TONIGHT INTO SUNDAY MORNING. RAINFALL WILL COME TO A LULL SUNDAY BEFORE PICKING UP AGAIN LATE SUNDAY AFTERNOON INTO SUNDAY EVENING. * RAINFALL AMOUNTS OF 2 TO 3 INCHES AND LOCALLY UP TO 4 INCHES COULD CAUSE FLOODING OF SMALL RIVERS AND STREAMS...AS WELL AS SIGNIFICANT URBAN AND POOR DRAINAGE FLOODING. SOME LARGER RIVERS AND STREAMS COULD ALSO EXPERIENCE FLOODING FROM PROLONGED RUNOFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
746 WGUS61 KOKX 300824 FFAOKX FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 424 AM EDT SUN MAR 30 2014 ...ADDITIONAL HEAVY RAINFALL POSSIBLE THROUGH TONIGHT... CTZ005>012-NJZ002-004-103>108-NYZ067>071-302130- /O.CON.KOKX.FA.A.0002.000000T0000Z-140331T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 424 AM EDT SUN MAR 30 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD...NORTHERN MIDDLESEX...NORTHERN NEW HAVEN...NORTHERN NEW LONDON... SOUTHERN FAIRFIELD...SOUTHERN MIDDLESEX...SOUTHERN NEW HAVEN AND SOUTHERN NEW LONDON. IN NORTHEAST NEW JERSEY...EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC...EASTERN UNION... WESTERN BERGEN...WESTERN ESSEX...WESTERN PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW YORK...NORTHERN WESTCHESTER...ORANGE... PUTNAM...ROCKLAND AND SOUTHERN WESTCHESTER. * THROUGH LATE TONIGHT * LOW PRESSURE ACROSS THE MID ATLANTIC STATES THIS MORNING WILL TRACK SLOWLY EAST THROUGH MONDAY. ADDITIONAL MODERATE TO HEAVY RAINFALL IS POSSIBLE THROUGH TONIGHT. AFTER SOME HEAVIER RAINFALL ACROSS SOUTHEAST CONNECTICUT EARLY THIS MORNING...AN OCCASIONAL LIGHT RAIN WILL DEVELOP. A HEAVIER RAINFALL MAY REDEVELOP LATE THIS AFTERNOON INTO THIS EVENING. THE BEST CHANCE FOR THIS TO OCCUR WILL BE ACROSS NORTHEAST NEW JERSEY... THE LOWER HUDSON VALLEY...AND INTERIOR SOUTHWEST CONNECTICUT. * RAINFALL AMOUNTS OF 1 1/2 TO 3 INCHES HAVE ALREADY FALLEN ACROSS THE WATCH AREA WITH POTENTIAL FOR AN ADDITIONAL INCH. MANY SMALL RIVERS AND STREAMS ARE NEAR BANK FULL OR JUST OVER. ADDITIONAL RAINFALL AND RUNOFF WILL CONTINUE THE FLOOD THREAT ALONG SMALL RIVERS...STREAMS...AS WELL AS URBAN AND POOR DRAINAGE AREAS. SOME LARGER RIVERS AND STREAMS COULD ALSO EXPERIENCE FLOODING FROM PROLONGED RUNOFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
599 WGUS61 KOKX 301928 FFAOKX FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 328 PM EDT SUN MAR 30 2014 ...ADDITIONAL HEAVY RAINFALL POSSIBLE THROUGH TONIGHT... CTZ005>012-NJZ002-004-103>108-NYZ067>071-310600- /O.CON.KOKX.FA.A.0002.000000T0000Z-140331T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 328 PM EDT SUN MAR 30 2014 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN SOUTHERN CONNECTICUT...NORTHERN FAIRFIELD...NORTHERN MIDDLESEX...NORTHERN NEW HAVEN...NORTHERN NEW LONDON...SOUTHERN FAIRFIELD...SOUTHERN MIDDLESEX...SOUTHERN NEW HAVEN AND SOUTHERN NEW LONDON. IN NORTHEAST NEW JERSEY...EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC...EASTERN UNION...WESTERN BERGEN...WESTERN ESSEX...WESTERN PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW YORK...NORTHERN WESTCHESTER...ORANGE...PUTNAM...ROCKLAND AND SOUTHERN WESTCHESTER. * UNTIL 2 AM EDT MONDAY * LOW PRESSURE JUST EAST OF SOUTHERN NEW JERSEY WILL TRACK SLOWLY EAST THROUGH MONDAY. ADDITIONAL MODERATE TO HEAVY RAINFALL IS POSSIBLE THIS EVENING. THE BEST CHANCE FOR THIS TO OCCUR WILL BE ACROSS NORTHEAST NEW JERSEY...THE LOWER HUDSON VALLEY...AND INTERIOR SOUTHWEST CONNECTICUT. * RAINFALL AMOUNTS OF 1 1/2 TO 3 INCHES HAVE ALREADY FALLEN ACROSS THE WATCH AREA WITH POTENTIAL FOR UP TO AN ADDITIONAL INCH. MANY SMALL RIVERS AND STREAMS ARE NEAR BANK FULL OR JUST OVER. ADDITIONAL RAINFALL AND RUNOFF WILL CONTINUE THE FLOOD THREAT ALONG SMALL RIVERS...STREAMS...AS WELL AS URBAN AND POOR DRAINAGE AREAS. SOME LARGER RIVERS AND STREAMS COULD ALSO EXPERIENCE FLOODING FROM PROLONGED RUNOFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MPS
692 WGUS61 KOKX 310127 FFAOKX FLOOD WATCH NATIONAL WEATHER SERVICE NEW YORK NY 927 PM EDT SUN MAR 30 2014 ...RAIN OVERNIGHT...BUT FLOODING IS NOT EXPECTED... CTZ005>012-NJZ002-004-103>108-NYZ067>071-310230- /O.CAN.KOKX.FA.A.0002.000000T0000Z-140331T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 927 PM EDT SUN MAR 30 2014 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK HAS BEEN CANCELLED. LIGHT RAIN OVERNIGHT IS NOT EXPECTED TO SIGNIFICANTLY AFFECT AREA RIVERS. RIVER STAGES ARE STILL ELEVATED...BUT ARE FORECAST TO REMAIN BELOW FLOOD STAGE. $$ JST
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flood watch went out at Mar 28, 1:46 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 28, 1:46 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
146 PM EDT FRI MAR 28 2014
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON...AND THEN
MOVE ACROSS TONIGHT. A STORM SYSTEM WILL MOVE FROM THE
SOUTHEASTERN STATES ON SATURDAY...TO WELL EAST OF CAPE COD BY
MONDAY EVENING. THE LOW WILL HEAD FARTHER OUT TO SEA LATER MONDAY
NIGHT INTO TUESDAY...ALLOWING FOR A BRIEF RETURN TO FAIR WEATHER
FOR THE MIDDLE OF NEXT WEEK BEFORE ANOTHER FRONTAL SYSTEM
APPROACHES NEXT THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AT 15Z LOW PRES WAS OVER SRN ONTARIO. AS ITS ASSOCIATED H5 TROUGH
LIFTS TO THE NE...THE SURFACE LOW WILL DO THE SAME...DRAGGING A
TRAILING COLD FRONT ACROSS TONIGHT AS THE WEAKENING SURFACE LOW
PASSES TO OUR N THEN NE.
WITH SYSTEM WEAKENING AS IT MOVES NE...HAVE CONFINED CAT POPS TO
NORTH/WEST OF NYC...WITH LIKELY ELSEWHERE. PRECIPITATION WILL BE
SLOW TO ENTER THE CWA...ESPECIALLY EASTERN PORTIONS...AS LOW TO
MID LEVEL FLOW WILL BE NEARLY PARALLEL TO THE APPROACHING FRONT.
SHOWERS SHOULD TAPER OFF FROM NW TO SE THIS EVENING AS THE FRONT
PUSHES TO THE S AND SUPPORTING DYNAMICS LIFT TO THE NE.
CLOUD COVER AND PRECIP SHOULD KEEP HIGH TEMPS TODAY DOWN A LITTLE
NORTH/WEST OF NYC...SO EXPECT HIGHS IN THE LOWER AND MID 50S
THROUGHOUT. THIS IS LIKELY THE WARMEST IT WILL BE INTO EARLY NEXT
WEEK. LOWS TONIGHT SHOULD BE ABOUT 5 DEGREES ABOVE AVG.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
ALL MODELS AGREE 500 HPA TROUGH CURRENTLY OVER THE ROCKIES...
TRACKS EASTWARD TO THE CENTRAL APPALACHIANS BY SUNDAY MORNING...
DEVELOPING A CUTOFF LOW NEAR ITS BASE AS IT DOES SO SATURDAY
NIGHT. THIS DEVELOPING CUTOFF...INTERACTS WITH A STALLED FRONTAL
BOUNDARY ACROSS THE S...WITH A LOW TRACKING ALONG THE FRONT AND
EMERGING OFF THE MID ATLANTIC COAST BY SUNDAY MORNING.
AS ISENTROPIC LIFT DEVELOPS AHEAD OF THE LOW SATURDAY...WILL SEE
RAIN BUILD IN FROM S TO N...MAINLY FROM LATE MORNING INTO THE
AFTERNOON. AT LEAST THE FIRST PART OF THE MORNING LIKELY WILL BE DRY.
A COMBINATION OF VERY STRONG ISENTROPIC LIFT FROM THE I-285 TO
I-305 SURFACES AND A 50-60KT LOW LEVEL JET MOVING INTO THE WATERS
JUST S OF LONG ISLAND SATURDAY NIGHT...WILL PRODUCE MODERATE TO
LOCALLY HEAVY RAINFALL ACROSS THE REGION SATURDAY NIGHT - HEAVIEST
INITIALLY ACROSS WESTERN ZONES...AND THEN EASTERN ZONES
OVERNIGHT...AS THE LOW LEVEL JET TRANSITS TO THE E.
PERSISTENT EASTERLY FLOW SATURDAY AND RAPIDLY LOWERING AND
THICKENING CLOUDS...PLUS RAIN BY AFTERNOON WILL LIMIT HIGHS TO
MAINLY THE 40S ACROSS THE REGION. THIS IS CONSISTENT WITH A BLEND
OF NAM 2-METER TEMPERATURES...MAV/MET GUIDANCE...AND MIXING DOWN
FROM 950 HPA...EXCEPT 975 HPA NEAR THE IMMEDIATE COAST OF LONG
ISLAND AND NYC. NOTE - GIVEN WATER TEMPERATURES IN THE UPPER
30S...THERE IS SOME POTENTIAL THAT TEMPERATURES NEAR THE IMMEDIATE
COAST MIGHT NOT GET MUCH ABOVE 40 DEGREES. FOR LOWS SATURDAY
NIGHT...SUED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER
TEMPERATURES - WITH VALUES FROM THE MID 30S TO AROUND 40 - NOT
MUCH BELOW THE FORECAST HIGHS ON SATURDAY...ESPECIALLY NEAR THE COAST.
THE STACKED LOW WILL SLOWLY DRIFT NORTHEASTWARD SUN AND MON. MID
LEVEL DRY AIR WILL BEGIN WRAPPING INTO THE SYSTEM ON SUNDAY...A
BIT MORE PRONOUNCED IN THE GFS THAN THE ECMWF. THIS WOULD SERVE
TO CUT DOWN ON THE RAINFALL RATES. THE ECMWF DOES KEEP DEEPER
MOISTURE ENTRENCHED IN THE NW QUAD OF THE SYSTEM WHICH WOULD
PRODUCE A BETTER CHANCE FOR MODERATE PRECIPITATION. THE THERMAL
TROUGH ALOFT MAY ALLOW FOR SOME WET SNOW TO MIX IN AT TIMES ACROSS
THE INTERIOR. THE PRECIPITATION TAPERS OFF DURING THE DAY ON
MON...HOWEVER IF THE DRY AIR BECOMES ENTRAINED LIKE THE GFS
SUGGESTS...IT COULD TAPER OFF BY SUN NIGHT. THE OCCLUDING LOW WILL
HAVE WIND POTENTIAL...BUT THIS WILL REMAIN SOMEWHAT DISPLACED FROM
THE LOW CENTER. AS A RESULT...SUN MAY NOT BE VERY WINDY IF THE LOW
TRACKS TOO CLOSE TO THE AREA.
ALSO NOTE IN THE GUIDANCE SOME POTENTIAL FOR ELEVATED CONVECTION
FROM LATE SATURDAY NIGHT INTO SUNDAY MORNING. THE NAM KEEPS THE
BULK OF THIS THREAT OFFSHORE...THE ECMWF BRINGS TO MOST OF THE
AREA...WHILE THE GFS IS IN BETWEEN. GIVEN UNCERTAINTY...HAVE
DECIDED TO LEAVE THUNDER OUT OF THE FORECAST FOR NOW...BUT WOULD
NOT BE SURPRISED IF THERE ARE A FEW RUMBLES OF THUNDER LATE
SATURDAY NIGHT AND SUNDAY MORNING.
PLEASE REFER TO THE HYDROLOGY SECTION FOR DETAILS ON QPF AND
POTENTIAL IMPACTS.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
WEAK RIDGING BUILDS IN FROM MONDAY NIGHT INTO WED. A QUICK MOVING
SHORTWAVE TRACKING ACROSS NRN NEW ENGLAND TUE NIGHT COULD PRODUCE
A FEW LIGHT POCKETS OF PRECIPITATION...OTHERWISE DRY THROUGH THE
PERIOD. DIURNAL TEMP SPREADS OF 20-25 DEGREES DURING THIS TIME.
NEXT WARM FRONT APPROACHES ON THU. THIS WILL BRING AN INCREASING
CHANCE FOR RAIN TO THE REGION. FOR NOW HAVE ONLY INCLUDED 30
POPS AS THE MODELS MAY BE A BIT TOO FAST THIS FAR OUT.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA THIS EVENING. LOW
PRESSURE APPROACHES THE AREA FROM THE SOUTHWEST SATURDAY.
LOW LEVEL WIND SHEAR OF 40 KT IS FORECAST FROM 220 DEGREES AT 15
HUNDRED FEET UNTIL THE COLD FRONT PASSES EARLY TONIGHT.
SURFACE WINDS WILL RANGE FROM 170-210 TRUE 10-20 KT. WINDS WILL
DECREASE AND SHIFT TO THE WEST WITH THE PASSAGE OF THE FRONT EARLY
TONIGHT. EAST WINDS OF 10-15 KT ARE FORECAST TO DEVELOP BY 12-15Z
SATURDAY.
GENERALLY VFR CEILINGS ARE FORECAST THROUGH THE AFTERNOON. MVFR
CEILINGS ARE EXPECTED THOUGH FROM TIME TO TIME...2 TO 3 KFT.
POSSIBLE MVFR CIGS WILL OCCUR TONIGHT. OTHERWISE...VFR CIGS
TONIGHT THROUGH SATURDAY MORNING BEFORE CONDITIONS DETERIORATE.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY FOR WIND FORECASTS AND
FOR POSSIBLE LOWER CEILINGS THROUGH THE EVENING.
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY FOR WIND FORECASTS AND
FOR POSSIBLE LOWER CEILINGS THROUGH THE EVENING. AN OCCASIONAL
GUST 20 TO 25 KT IS POSSIBLE.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY FOR WIND FORECASTS AND
FOR POSSIBLE LOWER CEILINGS THROUGH THE EVENING. AN OCCASIONAL
GUST IS POSSIBLE THIS AFTERNOON.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY FOR WIND FORECASTS AND
FOR POSSIBLE LOWER CEILINGS THROUGH THE EVENING.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY FOR WIND FORECASTS AND
FOR POSSIBLE LOWER CEILINGS THROUGH THE EVENING.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY FOR WIND FORECASTS AND
FOR POSSIBLE LOWER CEILINGS THROUGH THE EVENING. AN OCCASIONAL
GUST 20 TO 25 KT IS POSSIBLE.
.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.SATURDAY AFTERNOON-SUNDAY NIGHT...WIDESPREAD IFR IN PERIODS OF
HEAVY RAIN. LLWS POSSIBLE SAT AFTN-NIGHT. N WINDS 20-30 KT POSSIBLE
SUN-SUNDAY NIGHT.
.MONDAY-WEDNESDAY...MAINLY VFR.
&&
.MARINE...
SCA WINDS AND SEAS WILL CONTINUE ON THE COASTAL OCEAN WATERS
THROUGH TONIGHT...SO HAVE CONTINUED THE SCA AS IS THERE.
GUSTS OF 25-30 KT SHOULD DEVELOP ON THE REMAINDER OF THE WATERS
THIS AFTERNOON. SCA LEVEL GUSTS SHOULD CONTINUE ON ALL NON-OCEAN
WATERS THROUGH THE EVENING AND ON THE EASTERN SOUND AND BAYS OF
LONG ISLAND THROUGH THE NIGHT...SO HAVE EXTENDED THE SCA
ACCORDINGLY ON THOSE WATERS.
IT IS LIKELY THAT SCA LEVEL SEAS WILL CONTINUE ON THE COASTAL
OCEAN WATERS ON SATURDAY...HOWEVER CONFIDENCE IS NOT QUITE AT
REQUIRED 80 PERCENT TO EXTEND THE SCA INTO SATURDAY ON THOSE
WATERS AT THIS TIME. WINDS SHOULD BE 10 KT OR LESS SATURDAY ON ALL
WATERS.
WIND GUSTS INCREASE TO 25 KT ON THE COASTAL OCEAN WATERS SATURDAY
NIGHT...WITH SCA LEVEL SEAS. ON THE NON-OCEAN ZONES...WIND GUSTS
INCREASE TO 20 KT SATURDAY NIGHT.
INCREASING WINDS SUN WITH SPEEDS DECREASING THROUGH THE DAY ON MON.
GALES POSSIBLE LATE SUN AND SUN NIGHT. WINDS AND SEAS THEN FALL BELOW
SCA LEVELS TUE-THU.
&&
.HYDROLOGY...
DRY TONIGHT. ANYWHERE FROM A FEW HUNDREDTHS TO UP TO A QUARTER OF
AN INCH OF RAIN INTO THIS EVENING. THUS...NO HYDROLOGIC ISSUES
ARE EXPECTED THROUGH TONIGHT.
THERE IS A CHANCE FOR A NEEDED WIDESPREAD 2 TO 4 INCH RAINFALL
SATURDAY INTO MONDAY MORNING...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. A COMBINATION OF DRY ANTECEDENT CONDITIONS AND THE LONG
DURATION OF THE EVENT MAKE MINOR URBAN FLOODING THE MOST LIKELY
THREAT. HOWEVER...WITH THE POSSIBILITY OF SOME ELEVATED
CONVECTION...THE THREAT OF MORE SIGNIFICANT AND/OR EXTENSIVE
FLOODING CANNOT BE RULED OUT.
&&
.TIDES/COASTAL FLOODING...
GIVEN EXPECTED STRENGTHENING NE LOW LEVEL WINDS...AND AN
APPROACHING NEW MOON...THERE IS THE POSSIBILITY OF MINOR COASTAL
FLOODING NEAR THE TIME OF HIGH TIDE SUNDAY AND SUNDAY NIGHT. THE
BEST CHANCE FOR THIS WILL BE FOR LOCATIONS ALONG THE COAST OF
WESTERN LONG ISLAND SOUND AND THE BACK SHORE BAYS OF EASTERN AND
SOUTHERN LONG ISLAND AND OF SOUTHERN NEW YORK CITY. THERE IS ALSO
THE POTENTIAL FOR AT LEAST MINOR BEACH EROSION...ESPECIALLY ALONG
THE TWIN FORKS OF LONG ISLAND.
&&
.EQUIPMENT...
THE NOAA WEATHER RADIO TRANSMITTER THAT SERVES THE NEW YORK CITY
METROPOLITAN AREA IS CURRENTLY BROADCASTING. THE TRANSMITTER IS
CURRENTLY BEING TESTED TO DETERMINE IF RADIO FREQUENCY INTERFERENCE
CONTINUES ON THE U.S. COAST GUARD CHANNEL 16 TRANSMITTER FOR
INTERNATIONAL DISTRESS...SAFETY AND RESCUE.
FOR MORE INFORMATION SEE THE FOLLOWING PUBLIC INFORMATION
STATEMENT (ALL LOWER CASE):
WWW.WEATHER.GOV/OKX/NYCNWRUPDATE
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ335-338-
345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ330-340-
350-353-355.
&&
SYNOPSIS...JMC/MALOIT
NEAR TERM...JMC/GOODMAN/MALOIT
SHORT TERM...JMC/MALOIT
LONG TERM...JMC
AVIATION...PW
MARINE...JMC/MALOIT
HYDROLOGY...MALOIT
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Mar 28, 4:26 AM EDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 426 AM EDT FRI MAR 28 2014 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-290830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 426 AM EDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS THE POTENTIAL FOR 2 TO 4 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS POSSIBLE FROM SATURDAY INTO MONDAY MORNING. THE HEAVIEST RAINFALL IS EXPECTED FROM SATURDAY NIGHT INTO SUNDAY MORNING. GIVEN THAT THE REGION HAS BEEN VERY DRY OF LATE...THE MOST LIKELY RESULT FROM THIS RAINFALL IS URBAN FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. HOWEVER...GIVEN THE POSSIBILITY OF ELEVATED CONVECTION THERE IS A SMALL CHANCE THAT THERE COULD BE MORE SIGNIFICANT AND/OR MORE WIDESPREAD FLOODING FROM SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-290830- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 426 AM EDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GUSTS TO GALE FORCE ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Flood Watches in Connecticut, 2014Flood Watches in New Jersey, 2014Flood Watches in New York, 2014Every flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.